This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known. Your cholesterol medicine may increase the effects of warfarin.
What might happen:
You may experience an increased chance for bleeding.
What you should do about this interaction:
If you experience bleeding from your gums, nosebleeds, unusual bruising, or dark stools, contact your doctor.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. If your doctor prescribes these drugs together, you may need to check your bleeding times more often. You may need to adjust your dose of warfarin. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Ahmad S. Lovastatin. Warfarin interaction. Arch Intern Med 1990 Nov; 150(11):2407.
2.Hoffman HS. The interaction of lovastatin and warfarin. Conn Med 1992 Feb; 56(2):107.
3.Iliadis EA, Konwinski MF. Lovastatin during warfarin therapy resulting in bleeding. Pa Med 1995 Dec;98(12):31.
4.Personal communication. Merck & Co., Inc. 1991.
5.Trenque T, Choisy H, Germain ML. Pravastatin: interaction with oral anticoagulant?. BMJ 1996 Apr 6;312(7035):886.
6.Grau E, Perella M, Pastor E. Simvastatin-oral anticoagulant interaction. Lancet 1996 Feb 10;347(8998):405-6.
7.Gaw A, Wosornu D. Simvastatin during warfarin therapy in hyperlipoproteinaemia. Lancet 1992 Oct 17;340(8825):979-80.
8.Trilli LE, Kelley CL, Aspinall SL, Kroner BA. Potential interaction between warfarin and fluvastatin. Ann Pharmacother 1996 Dec; 30(12):1399-402.
9.Crestor (rosuvastatin calcium) US prescribing information. AstraZeneca Pharmaceuticals LP July, 2014.
10.Phansalkar S, van der Sijs H, Tucker AD, Desai AA, Bell DS, Teich JM, Middleton B, Bates DW. Drug-drug interactions that should be non-interruptive in order to reduce alert fatigue in electronic health records. J Am Med Inform Assoc 2012 Sep 25.